Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 23, 2018, 4:20 AM CST for Bowie County, Cass County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2018, 4:20 AM CST (10:20 UTC)
- Expired
- Feb 23, 2018, 8:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 10.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.5
The text
As transmitted.
050
WGUS54 KSHV 231020
FFWSHV
TXC037-067-231415-
/O.NEW.KSHV.FF.W.0022.180223T1020Z-180223T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
420 AM CST FRI FEB 23 2018
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Cass County in northeastern Texas...
Bowie County in northeastern Texas...
* Until 815 AM CST
* At 419 AM CST, Doppler radar indicated heavy rain across the
warned area. Up to two inches of rain have already fallen across
portions of the area overnight. Flash flooding is likely ongoing
or is expected to begin shortly.
* Some locations that will experience flooding include...
Texarkana, Atlanta, Wake Village, New Boston, Nash, Hooks, Linden,
Hughes Springs, De Kalb, Queen City, Redwater, Maud, Red Lick,
Bivins, McLeod, Kildare, Dalby Springs, Fairview, Leary and
Avinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3370 9474 3368 9466 3367 9467 3366 9466
3368 9459 3362 9453 3364 9445 3360 9447
3358 9438 3354 9438 3359 9424 3356 9425
3356 9419 3359 9418 3355 9404 3288 9404
3288 9466 3327 9465 3333 9475
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 11:58 PM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Feb 22, 11:58 PM CST, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1158 PM CST Thu Feb 22 2018
.AVIATION...
For the ArkLaTex, a stationary front stretches from KLFK to near
KSHV to KMLU. VLIFR-IFR for most sites attm except KMLU still
behind the boundary. Sfc L/V and climb winds S/SW10-40KT.
Cigs/vsby issues will linger well into daylight on Friday with
models showing more TSTM activity along the warm frontal boundary
currently affecting KTXK and soon for KSHV/KELD. Warm front will
lift past terminals with MVFR/VFR expected late period. Outlook,
more TSTMS for Sat and the next cold front drying us for 2/3 days.
&&
.PREV DISCUSSION... /issued 930 PM CST Thu Feb 22 2018/
UPDATE...
03z Sfc Analysis showing our returning warm front situated from
near Houston and Lufkin, Texas to near Natchitoches, Louisiana and
Vicksburg, Miss. This boundary has moved very little since 4 pm
but should at least move further north along its eastward flank,
moving north of Monroe and near or just south of El Dorado by 6 am
Friday Morning.
So far this evening, most of the activity as been going on across
Deep East Texas spreading north northeastward into NW LA and SW AR
and this is along a deformation zone which has set up across this
same general area. 00z NAM output along with the current run of
the HRRR has nailed this activity thus far and really begins to
focus renewed activity north and west of the returning warm front
or across our northwest zones for the remainder of the night. This
activity should orient itself along an elevated 850mb theta-e axis
which should be near or along a line from near TYR to TXK and LZK
later tonight. Already seeing an uptick in convective coverage
across these regions and therefore the ongoing forecast has a good
handle on this likelihood through the remainder of the overnight
hours. Did add areas of fog however through the overnight grids as
if you are void of the mixing effects of the convection, you will
likely see some fog overnight.
Overnight min temp forecast is very difficult as we could see
rising temperatures across our eastern zones and near steady to
slightly falling temperatures out west in and out of rain
activity. Therefore made only very slight adjustments to
temperatures overnight.
Prelims to follow...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 53 71 63 76 / 100 70 40 90
MLU 58 78 65 81 / 40 60 40 50
DEQ 47 60 55 71 / 100 100 80 90
TXK 47 63 59 73 / 100 100 50 90
ELD 48 67 60 76 / 100 100 40 90
TYR 45 68 62 73 / 100 90 50 90
GGG 51 69 62 74 / 100 80 40 90
LFK 53 75 66 77 / 70 50 30 90
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Friday evening for ARZ050-051-059>061-
070>073.
LA...Flash Flood Watch through Friday evening for LAZ001>006-010>014-
017>022.
OK...Flash Flood Watch through Friday evening for OKZ077.
TX...Flash Flood Watch through Friday evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
24/13Hazardous weather outlook, Feb 22, 3:36 PM CST, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 336 PM CST Thu Feb 22 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-232145- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 336 PM CST Thu Feb 22 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Moderate to possibly heavy rainfall will return to portions of the Four-State Region this afternoon and again tonight. Additional rainfall amounts of one to three inches will exacerbate any ongoing flooding and may bring flooding to new areas, especially in the I 30 corridor and surrounding areas. A Flash Flood Watch remains in effect through midnight Friday night. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Moderate to heavy rainfall will persist on Friday across portions of the Four-State Region leading to a continual threat for flash flooding. Precipitation should shift north of the region by Friday night. An approaching upper level disturbance and associated cold front will bring additional rainfall for portions of the region on Saturday, and the threat for flash flooding will continue. Aside from the flooding potential, some of these thunderstorms could become strong to severe with damaging winds and isolated tornadoes the primary threats. The severe and heavy rainfall threat will diminish from west to east Saturday night with the frontal passage. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed for ongoing and additional flooding. 12
In the hours before
Special weather statement, Feb 22, 11:03 PM CST, 5 hours 17 minutes before
Special Weather Statement National Weather Service Shreveport LA 1103 PM CST THU FEB 22 2018 LAZ010-230530- De Soto LA- 1103 PM CST THU FEB 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE SOTO PARISH UNTIL 1130 PM CST... At 1102 PM CST, Doppler radar was tracking a strong thunderstorm near Mansfield, moving northeast at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mansfield, South Mansfield and Carmel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3188 9376 3193 9384 3221 9370 3208 9353 TIME...MOT...LOC 0502Z 213DEG 24KT 3195 9376 24
Local storm report, Feb 23, 12:11 AM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1211 AM CST FRI FEB 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 7 ESE STONEWALL 32.22N 93.71W
02/23/2018 DE SOTO LA LAW ENFORCEMENT
FLOODING REPORTED AT THE INTERSECTION OF
HWY. 175 AND INTERSTATE 49.
&&
13Local storm report, Feb 23, 12:13 AM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 AM CST FRI FEB 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 2 ESE LOGANSPORT 31.96N 93.96W
02/22/2018 DE SOTO LA LAW ENFORCEMENT
FLOODING ALONG HWY. 191 NEAR LOGANSPORT.
&&
13Local storm report, Feb 23, 12:14 AM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 AM CST FRI FEB 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD GRAND CANE 32.08N 93.81W
02/22/2018 DE SOTO LA LAW ENFORCEMENT
FLOODING REPORTED ACROSS PORTIONS OF GRAND
CANE.
&&
13Local storm report, Feb 23, 2:47 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
247 AM CST FRI FEB 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM FLASH FLOOD 4 NE MINEOLA 32.71N 95.45W
02/23/2018 WOOD TX LAW ENFORCEMENT
HIGH WATER REPORTED ALONG FM 1254 NORTHEAST
OF MINEOLA.
&&
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:35 PM CST | Areal Flood Advisory | SHV | Nacogdoches, San Augustine, Shelby | 115 min |
| Feb 22, 9:32 PM CST | Areal Flood Advisory | SHV | San Augustine, Shelby | 58 min |
| Feb 23, 2:15 AM CST | Flash Flood Warning | SHV | Camp, Franklin, Morris, Smith, Titus, Upshur and 1 more | 6 hr |
| Feb 23, 4:07 AM CST | Areal Flood Warning | SHV | Smith | 3 hr |
| Feb 23, 4:46 AM CST | Areal Flood Warning | SHV | Upshur, Wood | 3 hr |
| Feb 23, 10:08 AM CST | River Flood Warning | SHV | Cass, Harrison, Marion | 15 days |
| Feb 23, 3:30 PM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 27 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.